10 doctors weighed in:
Can lorazepam cause depression?
10 doctors weighed in

Dr. Peter Kurzweil
Internal Medicine
3 doctors agree
In brief: Yes
Lorazepam is an anti-anxiety drug that is in the valium (diazepam) family.
It is short acting (about six hours, and when taken regularly for prolonged periods will lead to dependency, which means sudden cessation will lead to serious withdrawal sx, similar to alcohol withdrawal. Both alcohol and diazepams can lead to depression. You must see the prescriber, often ur gp, every 1-3 mos to monitor.

In brief: Yes
Lorazepam is an anti-anxiety drug that is in the valium (diazepam) family.
It is short acting (about six hours, and when taken regularly for prolonged periods will lead to dependency, which means sudden cessation will lead to serious withdrawal sx, similar to alcohol withdrawal. Both alcohol and diazepams can lead to depression. You must see the prescriber, often ur gp, every 1-3 mos to monitor.
Dr. Peter Kurzweil
Dr. Peter Kurzweil
Thank
Mike Moore
Family Medicine
3 doctors agree
In brief: No, but...
It, like alcohol, can have a lot of different effects on people, including making them feel in ways that may seem like some forms of depression. The difference is that when the drug wears off, the symptoms go away. But in and of itself, Lorazepam does not cause depression.

In brief: No, but...
It, like alcohol, can have a lot of different effects on people, including making them feel in ways that may seem like some forms of depression. The difference is that when the drug wears off, the symptoms go away. But in and of itself, Lorazepam does not cause depression.
Mike Moore
Mike Moore
Answer assisted by Mike Moore, Medical Student
Thank
Danielle Jones
Obstetrics & Gynecology
2 doctors agree
In brief: Yes
Lorazepam has been indicated to cause depression in some people.
While everyone will not experience this side effect, it is a possibility.

In brief: Yes
Lorazepam has been indicated to cause depression in some people.
While everyone will not experience this side effect, it is a possibility.
Danielle Jones
Danielle Jones
Answer assisted by Danielle Jones, Medical Student
Thank
Dr. Alan Ali
Psychiatry
1 doctor agrees
In brief: Lorazepam
Long-term use occasionally cause blunting and low energy, not clinical depression.

In brief: Lorazepam
Long-term use occasionally cause blunting and low energy, not clinical depression.
Dr. Alan Ali
Dr. Alan Ali
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors